Alert archive / Florida / Tornado Warnings in 2019

Tornado Warning 59, NWS Tallahassee, FL

June 6, 2019Bay County, Florida

NWS Tallahassee, FL issued this tornado warning at Jun 6, 2019, 2:13 PM CDT for Bay County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2019, 2:13 PM CDT (19:13 UTC)
Expired
Jun 6, 2019, 2:34 PM CDT
In force
21 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Observed
Hail
0.0 in

County Bay County, FL

The radar

The Eglin Afb radar (KEVX), 79 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2019-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2019-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

781 
WFUS52 KTAE 061913
TORTAE
FLC005-061945-
/O.NEW.KTAE.TO.W.0059.190606T1913Z-190606T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
213 PM CDT Thu Jun 6 2019

The National Weather Service in Tallahassee has issued a

* Tornado Warning for...
  Southeastern Bay County in the Panhandle of Florida...

* Until 245 PM CDT.

* At 213 PM CDT, a confirmed waterspout was located just offshore
  near Tyndall Air Force Base, or 13 miles south of Callaway, moving
  northeast at 10 mph.

  HAZARD...Tornado.

  SOURCE...Weather spotters confirmed waterspout moving onshore.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornado will remain over mainly rural areas of southeastern
  Bay County, including the following locations... Davis Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2993 8553 2996 8555 3003 8546 2996 8540
TIME...MOT...LOC 1913Z 238DEG 10KT 2995 8552 

TORNADO...OBSERVED
HAIL...0.00IN

$$

22-BARRY
2 follow-up statements
477 
WFUS52 KTAE 061915 CCA
TORTAE
FLC005-061945-
/O.COR.KTAE.TO.W.0059.190606T1913Z-190606T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
215 PM CDT Thu Jun 6 2019

The National Weather Service in Tallahassee has issued a

* Tornado Warning for...
  Southeastern Bay County in the Panhandle of Florida...

* Until 245 PM CDT.
    
* At 215 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Tyndall Air Force Base, or 13 miles south of
  Callaway, moving northeast at 10 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Tyndall Air Force Base and Davis Beach. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2993 8553 2996 8555 3003 8546 2996 8540
TIME...MOT...LOC 1915Z 238DEG 10KT 2995 8552 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

22-BARRY
223 
WWUS52 KTAE 061934
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
234 PM CDT Thu Jun 6 2019

FLC005-061943-
/O.CAN.KTAE.TO.W.0059.000000T0000Z-190606T1945Z/
Bay FL-
234 PM CDT Thu Jun 6 2019

...THE TORNADO WARNING FOR SOUTHEASTERN BAY COUNTY IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.

LAT...LON 2993 8553 2996 8555 3003 8546 2996 8540
TIME...MOT...LOC 1929Z 238DEG 10KT 2997 8548 

$$

22-BARRY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jun 6, 12:46 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 6, 12:46 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
146 PM EDT Thu Jun 6 2019

.AVIATION...
[Through 18Z Friday]

VFR conditions will prevail outside any thunderstorms through most
of the TAF cycle. Periods of MVFR/IFR conditions anticipated
overnight and especially within convective activity.

&&

.PREV DISCUSSION [1023 AM EDT]...

.NEAR TERM [Through Today]...

The dry conditions that have been so prevalent over much of the
region will begin to be replaced by a wet pattern as moisture
streams into the region from the west and south. Preciptable water
content has notably increased from 48 hours ago and higher
preciptable water values were noted to our west and south per
latest SPC Mesoanalysis and GOES Sounder Imagery. This will help
lead to widespread shower development across our western zones
this morning that will spread east and north through the afternoon
where coverage will be more scattered through the day. As of this
update, we're anticipating storms to originate on the coast and
nearshore waters where instability is maximized along with the
support of some low level convergence. Rainfall will be heavy at
times this afternoon, but dry conditions preceding this rainfall
should keep a flash flood threat very low through today and
tonight. However it would not surprise us to see some isolated
locations pick up 4 to 6 inches in a 6 hour period today into
tonight.

Shower/storm activity looks to quiet down in our Alabama and Georgia
counties overnight, but rainfall activity looks to continue tonight
in our western FL Panhandle counties and near the coast. These areas
will need to be watched for additional rainfall overnight, with
any flood risk dependent on rainfall received today.

High temperatures will cooler this afternoon and in the upper 80s
and low 90s (especially in the drier, eastern portions of our
forecast area).

.SHORT TERM [Tonight Through Saturday]...

The upper low will finish cutting off from the main flow by Friday
morning in the vicinity of Arkansas. As cut off systems do, this one
will become stacked and move very slowly, in this case eastward to
Middle Tennessee by Saturday evening. This will maintain deep-layer
southwesterly flow off the Gulf of Mexico with PWs above 2 inches.
We are therefore expecting a quick shift from near drought to a
threat for excessive rainfall. The Weather Prediction Center has
most of the area under a slight risk for excessive rainfall both
Friday and Saturday. This may be a bit overdone for Friday as the
antecedent 3-week dry spell has left soils quite parched and we feel
it will take until a second day of heavy rains before we see a
substantial threat for any flooding. See the hydrology discussion
below for additional thoughts on this. One consequence of all of
this potentially heavy rain is that it will put an end to the
excessive heat that has plagued the area since mid May. Afternoon
highs will generally be in the mid 80s. However, with the
considerable increase in humidity, heat indices will be in the lower
to mid 90s each afternoon.

.LONG TERM [Saturday Night Through Thursday]...

The upper low will gradually open up into a trough from Sunday into
Monday and then be absorbed into a larger long wave trough that will
deepen across the Southeast Tuesday into Wednesday. The GFs is
slower to move the system eastward. The Euro would have drier air
moving in on Tuesday, while the GFS delays that until Wednesday.
Prior to that time, we will see at least a couple more days of
potentially heavy rain Sunday and Monday.

.MARINE...

Relatively light onshore flow today will begin to increase by
tonight. Cautionary conditions are expected to be in place for much
of the time from Friday morning through at least Monday.

.FIRE WEATHER...

High rain chances through the next few days will keep fire concerns
low as rainfall brings needed relief to the dry conditions in place
across much of the region. Relative humidities will remain above 50%
through the next few days.

.HYDROLOGY...

Over the next five to six days or so, much needed rainfall will
return to the area. However, it looks like it could be too much of a
good thing. We can absorb quite a bit of rain before we need to
concern ourselves will any flooding, but models are indicating just
that. Parts of the Panhandle from Panama City west could accumulate
4-6 inches of rain by the end of the weekend and 6-8 inches by
Tuesday. Six-hour flash flood guidance is 6-8 inches, so we would
need to see training of heavy rain over the same area to see
flooding, at least today. This pattern might support that. ECAMs
show a 50-70% probability of 6 inches of rain from Panama City west
through Saturday and a 1 in 5 chance of 12 inches! Regardless of
just how much rain it will take to overcome dry antecedent
conditions, with each successive day of heavy rain, the threat for
flooding will increase.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  86  72  86  72 /  60  80  70  90  70
Panama City   77  85  77  84  75 /  80  80  90  90  80
Dothan        73  86  71  83  71 /  70  80  70  90  50
Albany        73  86  72  85  72 /  60  80  50  90  60
Valdosta      74  87  72  86  72 /  40  80  60  90  50
Cross City    75  88  74  87  73 /  40  70  60  80  60
Apalachicola  78  86  76  84  75 /  60  80  70  90  80

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Barry
MARINE...Wool
FIRE WEATHER...Dobbs
HYDROLOGY...Wool

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 9:56 AM CDTSpecial Marine WarningTAE2 hr
Jun 6, 11:39 AM CDTSpecial Marine WarningTAE111 min
Jun 6, 1:20 PM CDTSpecial Marine WarningTAE115 min
Jun 6, 3:13 PM CDTSpecial Marine WarningTAE32 min
Jun 6, 3:22 PM CDTSpecial Marine WarningTAE38 min
Jun 6, 3:54 PM CDTSpecial Marine WarningTAE66 min
Jun 6, 3:57 PM CDTTornado WarningTAEBay33 min
Jun 6, 6:25 PM CDTRip Current StatementTAEBay, Franklin, Gulf, Walton3 days
Jun 6, 6:41 PM CDTSpecial Weather StatementTAEBay49 min

Nearby

Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.